Cases of myocarditis have occurred in people who received messenger RNA vaccines such as those developed by Pfizer / BioNTech or Moderna.
Very unusual cases of heart problems in teens and young adults vaccinated against COVID-19 were reported this week by health authorities in the United States, without linking to the vaccination being established at the moment.
The U.S. Centers for Disease Control and Prevention (CDC) reports that myocarditis, an inflammation of the heart muscle, has occurred in people who received mRNA vaccines such as those developed by Pfizer / BioNTech or Moderna.
They made it clear that most of the cases “appeared benign” and made sure to monitor the situation.
“Relatively few” cases have been reported, according to the Centers for Disease Control and Prevention, which did not specify the exact names or ages of the people infected.
The seizures occurred mainly in “teenagers and young adults”, within four days of the injection.
Myocarditis, which occurs more frequently “after the second dose,” affects men more than women.
The number of myocarditis cases currently reported does not exceed the normal range for this condition in people in this age group, according to health authorities.
At the end of April, five cases of myocarditis had been detected in France in people who had received the Pfizer / BioNTech antibacterial vaccine but an association with the injection had not been proven.
In the United States, permission to use the Pfizer / BioNTech vaccine was extended to adolescents ages 12 to 15 on May 10. (I)